MAUDE Adverse Event Report: ARTHREX, INC. VA LOCKING SCREW, 1.4X6MM; BONE FIXATION PLATE

ARTHREX, INC. VA LOCKING SCREW, 1.4X6MM; BONE FIXATION PLATE
Model Number VA LOCKING SCREW, 1.4X6MM
Medical Device Problem Codes Break (1069); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 05/06/2025 a sales representative reported via email that the tip of the ar-18700-29 driver shaft broke off in the head of the ar-18714v-06 val screw as the surgeon was advancing it into the ar-18714p-21 hook plate.The broken pieces were retrieved from the patient.The ar-18700-29 driver shaft was being used with the jeweler's knob handle ar-18700h.The surgeon wanted to replace the screw, but the only way to remove it was to cut the tines off the ar-18714p-21 hook plate, remove each tine from the patient, and rotate the plate counterclockwise to back out the locking screw.The case was completed, and no further details were provided.This was discovered during an orif middle phalanx fracture procedure on (b)(6) 2025, with no reported patient harm.Additional information has been requested on 05/27/2025.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 06/03/2025: the broken shaft tip of the ar-18700-29 driver shaft was found inside the head of the ar-18714v-06 val screw that was removed.It remains uncertain whether the screw head became stripped due to the issue, as the driver tip was lodged inside.The tines of the ar-18714p-21 hook plate were successfully cut without complications, and no unplanned incisions resulted from the incident.No x-rays or photos were taken to document the event.There was no reported case delay, and no additional anesthesia was required.The patient's health status is stable, with no adverse effects observed during or after surgery.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-18714v-06 va locking screw was received for investigation.Upon visual inspection, it was noted that the tip of the driver remained in the head of the screw.It was further noted the screw was also stuck inside one of the holes of the plate.The single-use device was used/damaged/removed and returned for investigation due to the broken driver tip.Dimensional testing was conducted in accordance with drawing (b)(4), and the length of the ar-18714v-06 va locking screw was measured with a caliper and found to be.235 which is in tolerance of the specified.236 ±.006.(refer to dimension results for details.) functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to wear and tear of the concomitant device as the ar-18700-29 driver shaft was manufactured 08-oct-2019.Refer to investigation photos.

Brand Name
VA LOCKING SCREW, 1.4X6MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22105556
Report Number1220246-2025-02275
Device Sequence Number12543304
Product Code HRS
UDI-Device Identifier00888867303744
UDI-Public(01)00888867303744(11)240925(10)2924874
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA LOCKING SCREW, 1.4X6MM
Device Catalogue NumberAR-18714V-06
Device Lot Number2924874
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by ManufacturerNot provided
09/26/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/23/2025
09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown